question-icon

Is a single dose of medication considered as an overdose?

default
Posted on Fri, 29 May 2015
Question: How could an emergency room doctor tell me to take one dose of a medication then a neurologist who prescribes it tell me I am overdosing on it??
doctor
Answered by Dr. Rakhi Tayal (13 minutes later)
Hello.
Thanks for writing to us.
A single dose of the medicine cannot be an overdose. Maybe there is a misunderstanding on your part.
I hope this information has been helpful for you.
Regards, Dr. Rakhi Tayal.
Click on thanks button if it is helpful.
     
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (3 minutes later)
How could an emergency room doctor tell me to take one dose of a medication then a neurologist who prescribes it tell me I am overdosing on it??
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
Please elaborate the name of medicine and dosage you have taken.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
A single dose cannot cause an overdose unless you have taken more than one tablets at the same time. You can elaborate about the name of the medicine you have taken and the dosage. I will be able to help you better then.
The dosage of a particular medicine also varies with the indication for which it is taken.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (7 minutes later)
I'm supposed to be taking 1500 twice by neurology they told me I was maxed out keppra is the name of the drug the emergency room wanted to increase it by 500mg both times which is now 4000 mg that's over the XXXXXXX according to neurology and may cause vomiting in which case I will seize so go to the emergency room if I vomit u follow me??
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
Maximum dose is 4000mg per day.

Detailed Answer:
Hello.
Thanks for writing again.
Keppra can be taken upto a maximum dose of 4000mg per day. But usually at doses more than 2000mg per day it causes strong side effects like vomiting. It is best to go with the doses as suggested by your neurologist. The dosage regulation needs a regular monitoring. Occasional high doses may be needed to control acute symptoms.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13948 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is a single dose of medication considered as an overdose?

Hello. Thanks for writing to us. A single dose of the medicine cannot be an overdose. Maybe there is a misunderstanding on your part. I hope this information has been helpful for you. Regards, Dr. Rakhi Tayal. Click on thanks button if it is helpful.